Arkansas, 2011

Wildfire in Arkansas, August 8, 2011

August 8, 2011 · NWS LZK · 1 event in 1 county or zone

A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. 5 miles southeast of Sparkman burned 108 acres in Dallas County on the 8th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 1.5 miles southeast of Sparkman burned 108 acres in Dallas County on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 1:35 PM CST, 25 minutes earlier.

Area forecast discussion, Aug 8, 1:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT MON AUG 8 2011

.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION EACH
DAY. HEAT CONCERNS REST OF TODAY AND TUESDAY...THEN A LOWERING OF
TEMPERATURES AND HEAT INDEX VALUES.

UPPED POPS A BIT MORE WITH AFTERNOON UPDATE FOR ON GOING
CONVECTION CENTRAL AND NORTHERN AR. OUT FLOW BOUNDARIES HAVE
DRIFTED SOUTH FROM NORTHERN AR TO CENTRAL...AND SEEING CONVECTION
DEVELOP ALONG IT. STORM NEAR KLIT SENT OUT GUST NEAR 50 MPH WITH
HALF INCH RAIN IN 30 MINS. SPC CONSIDERING WATCH FROM OK TO
WESTERN AR DUE TO FACTORS. CERTAINLY WILL SEE ISOLATED STRONG TO
SEVERE STORMS THE REST OF THE AFTERNOON TO EVENING. LAST FEW DAYS
PLENTY OF AFTERNOON TO EVENING CONVECTION...WITH ISOLATED STRONG
TO SEVERE STORMS...OVER AR DUE TO HEAT...OUT FLOW BOUNDARIES AND
MOIST AND UNSTABLE IN PLACE ATMOSPHERE. 12Z KLZK SOUNDING HAD A
PRECIP WATER VALUE OF OVER 2 INCHES WITH LI -8...CAPE NEAR 3000
J/KG. HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL AND SOUTH AR
THROUGH TUESDAY.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
WILL KEEP CHANCE POP OVER MUCH OF NORTH AND CENTRAL THIS EVENING
DUE TO THE ABOVE FACTORS. HEAT ADVISORY WILL BE UPDATED THIS
EVENING ENDING IT OVER PARTS OF NORTH CENTRAL AR...WHILE ON
TUESDAY THE HEAT ADVISORY SHIFTS A BIT SOUTH FOR MUCH OF CENTRAL
AND ALL OF SOUTHERN AR. IT MAY BE FINE TUNED FOR MORE OF SOUTH AR
WITH LATER UPDATES. TONIGHT TO TUESDAY AM...MODELS ARE IN
AGREEMENT WITH A POSSIBLE MCS TO MOVE FROM THE CENTRAL PLAINS TO
AR...AND TONIGHT POPS REFLECT THIS WITH HIGHEST OVER NORTHERN AR.
THE UPPER RIDGE SETTLES MORE BACK TO THE WEST...AND THIS WILL
REINFORCE THE UPPER NW FLOW INTO THE SOUTHERN PLAINS. A FRONTAL
BOUNDARY IS ALSO EXPECTED TO SAG INTO AR...ESPECIALLY OVER
NORTHERN AREAS...AND HELP THE CHANCES OF RAIN. THIS FRONT HANGS
AROUND AR THROUGH AT LEAST THURSDAY. HENCE TUESDAY THROUGH
THURSDAY...POP CHANCES STAY UP...AS WELL AS TEMPERATURES COME DOWN
A BIT...WITH HEAT INDEX VALUES BELOW ADVISORY LEVELS. TEMPERATURES
WILL LOWER MUCH CLOSER TO NORMAL VALUES THROUGH THE END OF THE WEEK.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
NOT MUCH CHANGE FOR THE EXTENDED. UPPER LEVEL RIDGE WILL BUILD
OVER THE FOUR CORNERS REGION ON FRIDAY AND INTO SATURDAY...PLACING
ARKANSAS BENEATH UPPER LEVEL NORTHWESTERLY FLOW. A DISTURBANCE
PASSING OVERHEAD ON FRIDAY WILL PUSH A FRONTAL BOUNDARY INTO THE
STATE. THIS WILL GIVE CHANCE POPS TO THE NORTHEAST HALF OF THE
STATE BASICALLY...WITH SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS IN THE SOUTHWEST. SATURDAY THROUGH MONDAY THE UPPER
FLOW BECOMES A LITTLE MORE AMPLIFIED AS THE UPPER RIDGE BUILDS IN
THE WESTERN CONUS AND A LARGE UPPER TROUGH DIGS OUT A HOME ACROSS
THE EAST. HIGH PRESSURE SETTLING INTO THE GREAT LAKES REGION WILL
PUSH THE COLD FRONT FURTHER SOUTH BY LATE WEEKEND...WITH DRIER
AIR/CONDITIONS FILTERING INTO THE STATE. THE RIDGE MAY STILL HAVE
ENOUGH INFLUENCE LEFT FOR UPPER 90S ACROSS THE SOUTHWEST ON
FRIDAY. HOWEVER LOW TO MID 90S WILL BECOME MORE WIDESPREAD BY
SATURDAY WITH SOME LOCATIONS IN THE NORTHEAST ONLY MAKING IT INTO
THE UPPER 80S FOR HIGHS BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  93  71  90 /  60  30  10  30
CAMDEN AR         76 101  76 100 /  20  20  30  30
HARRISON AR       71  93  69  89 /  60  20  10  40
HOT SPRINGS AR    78  99  76  96 /  30  20  20  30
LITTLE ROCK   AR  78  98  77  95 /  40  20  20  30
MONTICELLO AR     76  99  76  97 /  30  30  30  30
MOUNT IDA AR      77  99  74  97 /  20  20  20  30
MOUNTAIN HOME AR  72  94  70  89 /  60  30  10  40
NEWPORT AR        74  92  70  90 /  60  30  10  30
PINE BLUFF AR     77  97  75  95 /  30  30  30  30
RUSSELLVILLE AR   79  98  75  95 /  40  20  10  30
SEARCY AR         79  95  72  91 /  50  30  10  30
STUTTGART AR      78  96  75  92 /  40  30  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR INDEPENDENCE-
JACKSON-WHITE-WOODRUFF.

HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-YELL.

&&

SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Aug 8, 3:15 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 AM CDT MON AUG 8 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS
NORTHERN SECTIONS OF ARKANSAS AS ONGOING THUNDERSTORM ACTIVITY
ACROSS SOUTHWEST MISSOURI MOVES SOUTHEAST TOWARDS ARKANSAS.
SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED WITH THE STORMS ACROSS
NORTHERN ARKANSAS THIS MORNING DUE TO LIMITED INSTABILITY.
HOWEVER...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE.

LATER THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS THE STATE...AS STORMS DEVELOP ALONG OR NEAR ANY
OUTFLOW BOUNDARIES DURING THE HEAT OF THE AFTERNOON. ANY STORM
THAT DOES FORM COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN
THREAT. LOCALLY HEAVY RAINFALL AND HAIL WILL ALSO BE POSSIBLE.

HOT TEMPERATURES WILL ONCE AGAIN BE SEEN THIS AFTERNOON AS
AFTERNOON HIGHS WARM TO THE UPPER 90S TO AROUND 105. HEAT INDICES
WILL RANGE FROM 105 TO 114 DEGREES ACROSS THE SOUTHERN TWO THIRDS
OF ARKANSAS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS
EVENING...GENERALLY ALONG AND SOUTH OF A LINE FROM
CLARKSVILLE...TO GREENBRIER...TO BATESVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY
NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD...AND COLD
FRONT PUSHES SOUTH ACROSS THE STATE. SOME STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
THE POSSIBLE THREATS.

OTHER UPPER LEVEL DISTURBANCES WILL PASS OVER THE REGION LATER
THIS WEEK INTO THE WEEKEND IN NORTHWEST FLOW ALOFT. THIS SETUP
WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...SOME OF
WHICH WILL HAVE THE POTENTIAL TO BECOME SEVERE. WITH SEVERAL
DISTURBANCES EXPECTED TO MOVE OVER THE REGION IN THE COMING
DAYS...SOME LOCATIONS ACROSS THE STATE COULD SEE LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AS WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Local storm report, Aug 8, 1:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND GST     NORTH LITTLE ROCK       34.79N 92.26W
08/08/2011  M45 MPH          PULASKI            AR   OFFICIAL NWS OBS

            A THUNDERSTORM WITH HEAVY RAIN MOVED ACROSS THE NORTH
            LITTLE ROCK AIRPORT. WINDS GUSTED TO 45 MPH. THE
            TEMPERATURE DROPPED FROM 101 DEGREES TO 81 DEGREES IN
            LESS THAN 20 MINUTES.

&&

28
Local storm report, Aug 8, 1:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     NORTH LITTLE ROCK       34.79N 92.26W
08/08/2011  M49 MPH          PULASKI            AR   OFFICIAL NWS OBS

            AT THE NORTH LITTLE ROCK AIRPORT...A WIND GUST OF 45 MPH
            AT 158 PM CDT WAS FOLLOWED BY A GUST TO 49 MPH AT 210 PM
            CDT.

&&

28
Special weather statement, Aug 8, 1:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 8 2011

ARZ044-045-081940-
LONOKE AR-PULASKI AR-
212 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND EXTREME
WESTERN LONOKE COUNTIES UNTIL 245 PM CDT...

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMP ROBINSON...OR NEAR N LITTLE ROCK
ARPT...MOVING EAST AT 10 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 45 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND DANGEROUS
LIGHTNING ARE ALSO POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  JACKSONVILLE...       SYLVAN HILLS...       PROTHRO JUNCTION...
  MCALMONT...           LEVY...               LAKEWOOD...
  GRAVEL RIDGE...       CAMP ROBINSON...      BURNS PARK...
  ARGENTA...            KERR...               GALLOWAY...
  CAMMACK VILLAGE...    VALENTINE...          THE HEIGHTS...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 164.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 9 AND 14.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3490 9206 3475 9206 3475 9235 3485 9235
TIME...MOT...LOC 1911Z 267DEG 9KT 3482 9229

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dallas

When
August 8, 2:00 PM CST to 7:30 PM CST
Where
Dallas forecast zone
Reported by
Park/Forest Service
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332706.